MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.00005
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 28 june2019: patella resurfacing set ref 11.00005, lot 178222: (b)(4) items manufactured and released on 10-jul-2018.Expiration date: 2023-06-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with other 3 similar reported events ((b)(4)).Visual inspection performed by r&d project manager: the visual inspection confirmed what reported into the complaint form.The instrument damage could have been reasonably caused by improper use, such as trying to remove the patella clamp before to have completely disengaged the base with spikes from the bone.The mat of the patella base is part of a second design and already in force.With this modification the spike has been reinforced on the base adding bigger radius.
 
Event or Problem Description
After the implantation the surgeon noticed that 1 out of the 4 spikes of the base insert for patella clamp was missing.The missing pin was found on the patient patella and tendon.The surgeon was able to retrieve the pin from the patient body.The surgery was completed successfully.

Brand Name
PATELLA RESURFACING SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8802791
Report Number3005180920-2019-00572
Device Sequence Number327434
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Catalogue Number11.00005
Device Lot Number178222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;